Arizona, 2004

Funnel Cloud in Arizona, April 10, 2004

April 10, 2004 · NWS FGZ · 1 event in 1 county or zone

1 funnel cloud, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Apr 10, 9:20 AM MST, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 10, 9:20 AM MST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
920 AM MST SAT APR 10 2004

.SYNOPSIS...A VIGOROUS STORM SYSTEM WILL MOVE ACROSS ARIZONA TODAY
BRINGING COOLER TEMPERATURES AND A CHANCE OF SHOWERS AND THUNDERSTORMS.
COOL AND BREEZY CONDITIONS WILL LINGER ACROSS THE AREA SUNDAY. HIGH
PRESSURE WILL RETURN FOR THE BEGINNING OF THE WORK WEEK BRINGING DRY
AND WARMER WEATHER TO THE REGION.

&&

.DISCUSSION...
THE UPPER TROUGH NOW LOCATED TO OUR NORTH OVER UTAH WILL MOVE SLOWLY
SOUTH TODAY AND TONIGHT. SURFACE COLD FRONT IS POORLY DEFINED...BUT
APPEARS TO BE LOCATED ACROSS THE NORTHERN THIRD OF ARIZONA. ALONG
AND AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS ARE ALREADY
DEVELOPING THIS MORNING. AN AREA OF WEAK DIV-Q FORCING WILL AID IN
CREATING LIFT AND INSTABILITY THROUGH THE AFTERNOON OVER THE CWA. WE
WILL UPDATE THE FORECAST TO INCREASE POPS SLIGHTLY OVER THE NORTHERN
THIRD WITH THE COLD FRONT IN THE AREA. STILL EXPECTING A DECENT
COVERAGE OF SHOWER AND STORM ACTIVITY LATER TODAY AND THIS EVENING
ACROSS THE SOUTHEAST SECTIONS INCLUDING THE WHITE MOUNTAINS AND
EASTERN RIM. AS THE CENTER OF THE UPPER LOW MOVES TO NEAR THE
4-CORNERS OVERNIGHT...SNOW LEVELS WILL FALL TO NEAR 7000 FEET OVER
THE WHITE MTNS AND DOWN TO 6000 FEET OVER THE CHUSKAS. THESE AREAS
COULD SEE AN INCH OR SO OF SNOW ACCUMULATION BY SUNDAY MORNING. COOL
AND BREEZY WEATHER WILL CONTINUE FOR SUNDAY WITH AREAS LIKE
FLAGSTAFF STRUGGLING TO GET OUT OF THE 40S. RIDGING WILL BUILD IN
FROM THE WEST MONDAY WITH TEMPERATURES REBOUNDING 5-10 DEGREES.

FOR THE EXTENDED...TUESDAY THROUGH FRIDAY...LOOKS LIKE A RIDGE IN
THE MID TO UPPER LEVELS WILL BRING WARMER DAYTIME TEMPERATURES FOR
TUESDAY AND WEDNESDAY. HOWEVER...AN APPROACHING TROUGH OVER THE
PACIFIC WILL RESULT IN STRENGTHENING PRESSURE GRADIENTS ACROSS THE
AREA AND A LITTLE COOLING FOR THURSDAY. WITH SPRING MIXING EXPECT
BREEZY TO WINDY SOUTHWEST WINDS WEDNESDAY INTO FRIDAY. COULD BE
ANOTHER SHOT AT SHOWERS BY NEXT WEEKEND AS THE PACIFIC TROUGH MOVES
ACROSS ARIZONA.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

JOHNDROW
Hazardous weather outlook, Apr 10, 12:30 PM MST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1230 PM MST SAT APR 10 2004

AZZ008-013-014-016>018-037-110100-
YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
1230 PM MST SAT APR 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR EASTERN YAVAPAI...
GILA...SOUTHERN APACHE AND SOUTHERN NAVAJO COUNTIES UNTIL
600 PM MST. AN APPROACHING STORM SYSTEM WILL COMBINE WITH MOISTURE
ALREADY IN PLACE TO PRODUCE ISOLATED TO SCATTERED SEVERE THUNDERSTORMS THIS
AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL NEAR ONE
INCH IN DIAMETER AND DAMAGING WIND GUSTS. THE STORMS ARE EXPECTED TO
MOVE SOUTH AND EAST OF THE AREA BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The radar

The Flagstaff radar (KFSX), 122 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Navajo

When
April 10, 12:40 PM MST
Where
Navajo County, Cibecue
Reported by
LAW ENFORCEMENT
Coordinates
35.400, -110.321 (the zone’s center; the record gives no point)

A Law Enforcement officer reported a funnel cloud from Cibecue.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arizona in 2004Every state in 2004This day in weather historyWarnings in Arizona, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393728.